Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 61, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 21, 2014, 4:52 PM EDT for Hillsborough County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2014, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 21, 2014, 5:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:58 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 21, 2:58 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 258 PM EDT MON JUL 21 2014 .SYNOPSIS... ALOFT - A RIDGE ANCHORED NEAR THE NM/TX BORDER SPRAWLED ACROSS THE CENTRAL AND SOUTH PLAINS...TROUGHING WAS OVER THE EASTERN CONUS WITH AN EMBEDDED CUT-OFF LOW OVER AL...AND A SECOND RIDGE OFF THE MID-ATLANTIC COAST REACHED TO THE BAHAMAS. SURFACE - A FRONT ARCED FROM HUDSON BAY TO THE NORTHERN PLAINS...HIGH PRESSURE RIDGED FROM NEW ENGLAND TO THE MID-MISSISSIPPI VALLEY...A FRONTAL TROUGH STRETCHED FROM THE CENTRAL GULF COAST OUT ACROSS THE MID-ATLANTIC STATES TO ATLANTIC COASTAL WATERS SOUTH OF THE CANADIAN MARITIMES...AND HIGH PRESSURE WAS FROM THE ATLANTIC TO THE GULF...WITH AN AXIS THROUGH CENTRAL FL...AND CONTAINED AN INVERTED TROUGH IN SOUTH FL. && .SHORT TERM (TONIGHT AND TUESDAY)... THE AL CUT-OFF LOW DROPS DOWN TO THE GULF COAST TONIGHT THEN TRACKS WEST TO THE LA/MS COAST TUE WHILE THE WESTERN UPPER RIDGE REACHES NORTHWESTWARD TO THE MID-MISSISSIPPI VALLEY AND THE ATLANTIC UPPER RIDGE BUILDS TOWARD FL. THE EASTERN CONUS SURFACE HIGH CONSOLIDATES TO THE SOUTHERN APPALACHIANS WHILE THE SOUTHWESTERN PORTION OF THE SURFACE TROUGH DISSIPATES ALONG THE GULF COAST...THE PART ACROSS THE MID-ATLANTIC COAST AND ATLANTIC COASTAL WATERS CONTINUED. HIGH PRESSURE IN THE OPEN ATLANTIC CONTINUES TO BROADLY RIDGE WEST TO THE GULF OF MEXICO...LIFTING UP TO ALONG LATITUDE 30...AS THE EMBEDDED INVERTED TROUGH ON THE SOUTH SIDE MOVES OUT OVER THE GULF. FOR THE REST OF THE AFTERNOON - AN AREA OF STORMS ALONG THE GULF COAST CONTINUES TO MOVE EAST AS OTHER ISOLATED STORMS ARE FIRING ALONG THE WEST-CENTRAL AND SOUTHWEST FL COASTS. THESE ARE BOTH A BIT SLOWER THAN EXPECTED BUT STILL EXPECT THEM TO REACH THE NATURE COAST AND FILL IN SOUTH OF THERE. THE STORMS WILL MOVE INLAND AND INCREASE TO SCATTERED-NUMEROUS COVERAGE. THIS EVENING INTO TUE - STORMS BEGIN TO WIND DOWN AFTER SUNSET THEN DISSIPATE SHORTLY AFTER MIDNIGHT. ALTHOUGH STORMS CONTINUE NEAR LEVY COUNTY THROUGH OUT THE NIGHT WHILE LATE NIGHT-EARLY MORNING STORMS FORM ON THE GULF. FOR TUE THE FLOW FROM THE UPPER LOW TO THE NW AND THE RIDGE TO THE EAST WILL COMBINE AND WHILE IT STAYS LIGHT WILL MAINTAIN PRECIPITABLE WATER VALUES IN THE 2 TO 2.3 INCH RANGE, THIS WILL SUPPORT ISOLATED TO SCATTERED MORNING COVERAGE BECOMING SCATTERED TO NUMEROUS IN THE AFTERNOON. THE MOST COVERAGE IS EXPECTED INLAND...A RESULT OF WHERE THE DEEPEST MOISTURE IS AND THE AFTERNOON SEA BREEZE. .MID TERM (TUESDAY NIGHT - WEDNESDAY)... A CLOSED MID LEVEL LOW OVER SOUTHERN MS AND SE LA TUESDAY NIGHT DRIFTS TO CENTRAL COASTAL LA AS UPPER RIDGING OVER THE WESTERN ATLANTIC BUILDS WEST OVER THE PENINSULA. AT THE SURFACE A SURFACE RIDGE AXIS INITIALLY NORTH OF THE REGION SINKS SLOWLY SOUTH ACROSS THE CENTRAL PENINSULA. MODELS SHOW MOISTURE INCREASING ACROSS THE FORECAST AREA THROUGH THE PERIOD WITH PW'S CLIMBING TO AROUND 2 INCHES. THIS MOISTURE COMBINED WITH DAYTIME HEATING WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND STORMS ALONG THE SEA BREEZE AND OUTFLOW BOUNDARIES EACH DAY DURING THE AFTERNOON AND EARLY EVENING HOURS. A WEAK STEERING FLOW WILL RESULT IN SLOW STORM MOTION IN THE DAY WHICH WILL FAVOR SOME LOCALLY HEAVY RAINFALL AMOUNTS IN SOME LOCATIONS. TEMPERATURES WILL RUN ABOVE NORMAL WITH OVERNIGHT LOWS IN THE MID 70S INLAND AREAS...AND UPPER 70S TO AROUND 80 ALONG THE COAST WITH DAYTIME HIGHS IN THE LOWER TO MID 90S. .LONG TERM (WEDNESDAY NIGHT - SUNDAY)... SURFACE AND UPPER RIDGING WILL HOLD OVER THE CENTRAL PENINSULA THROUGH EARLY THURSDAY WITH SCATTERED SEA BREEZE DRIVEN SHOWERS AND STORMS CONTINUING. DURING THURSDAY NIGHT AND INTO THE WEEKEND THE UPPER AND SURFACE RIDGE WILL SINK FURTHER SOUTH ACROSS THE SOUTHERN PENINSULA AS THE SOUTHERN EXTENSION OF THE AMPLIFYING EASTERN U.S. UPPER TROUGH IMPINGES UPON IT. AS THE SURFACE RIDGE AXIS SINKS FURTHER SOUTH A MORE PRONOUNCED SOUTHWEST STEERING FLOW WILL DEVELOP ACROSS THE FORECAST AREA WHICH WILL FAVOR SCATTERED SHOWERS AND STORMS ALONG THE COAST DURING THE LATE NIGHT AND EARLY MORNING HOURS...THEN SHIFTING EAST AND BECOMING NUMEROUS IN COVERAGE OVER INTERIOR LOCATIONS EACH AFTERNOON WITH THE CONVECTION LINGERING INTO THE EARLY EVENING HOURS. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH NIGHTTIME LOWS IN THE UPPER 70S TO AROUND 80 ALONG THE COAST AND MID 70S INLAND AREAS...WITH DAYTIME HIGHS IN THE LOWER TO MID 90S. && .AVIATION... TIL 22/18Z...INCREASING CLOUDS BUT MAINLY IN THE VFR RANGE. AFTERNOON CONVECTION STARTING TO FIRE...JUST A BIT LATE...ALONG THE COAST. EXPECT THIS IN INCREASE FOR THE REST OF THE AFTERNOON BUT FOR THE MOST PART PUSH INLAND ON WESTERLY FLOW. WILL LIMIT TAFS TO VCTS ALTHOUGH CAN NOT RULE OUT A TSRA WITH BRIEF MVFR/IFR AND GUSTY WINDS BRIEFLY IMPACTING A TERMINAL...WITH THE HIGHEST ODDS INLAND AND IN THE SOUTH. && .MARINE... ATLANTIC HIGH PRESSURE RIDGES WEST ALONG LATITUDE 30 NORTH THROUGH MID-WEEK THEN BEGINS TO SAGS SOUTH...WITH AN AXIS ACROSS CENTRAL FLORIDA FOR THE END OF THE WEEK. THE GRADIENT REMAINS RELAXED WITH LIGHT WINDS AND LOW SEAS...ALTHOUGH BOTH WILL BE HIGHER IN AND NEAR THUNDERSTORMS. && .FIRE WEATHER... ATLANTIC HIGH PRESSURE RIDGES WEST ALONG LATITUDE 30 NORTH THROUGH MID-WEEK THEN BEGINS TO SAGS SOUTH...WITH AN AXIS ACROSS CENTRAL FLORIDA BY THE END OF THE WEEK. THE GRADIENT REMAINS RELAXED WITH LIGHT WINDS DOMINATED BY AFTERNOON SEA BREEZES. THERE WILL BE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... TPA 88 76 92 78 / 40 20 40 30 FMY 88 75 92 76 / 70 40 50 30 GIF 90 74 92 75 / 70 30 60 30 SRQ 89 75 92 77 / 40 20 30 30 BKV 87 70 92 72 / 60 20 30 30 SPG 88 78 92 79 / 30 20 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SYNOPSIS/SHORT TERM/AVIATION/FIRE WEATHER...09/RUDE MID TERM...57/MCMICHAEL AND 09/RUDE LONG TERM...57/MCMICHAEL DECISION SUPPORT...24/HUBBARD
Hazardous weather outlook, Jul 21, 5:31 AM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 531 AM EDT MON JUL 21 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-220945- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 531 AM EDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AMPLE MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED TO NUMEROUS THUNDERSTORMS ALONG THE SEA BREEZE CIRCULATIONS TODAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A WEAK STEERING FLOW WILL SUPPORT SLOW MOVING STORMS WHICH WILL FAVOR SOME HEAVY RAINFALL AMOUNTS IN SOME LOCATIONS. IN ADDITION TO THE RAIN STRONG GUSTY WINDS...FREQUENT DEADLY LIGHTNING STRIKES...AND SOME SMALL HAIL WILL ACCOMPANY THE STORMS AS THEY MOVE SLOWLY INLAND DURING THE AFTERNOON. IF THUNDER IS HEARD OR LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED DAILY. A DEVELOPING SOUTHWEST STEERING FLOW WILL FAVOR SCATTERED STORMS ALONG COASTAL LOCATIONS DURING THE LATE NIGHT AND EARLY MORNING HOURS...WITH THE CONVECTION THEN SHIFTING SLOWLY EAST TO INLAND LOCATIONS DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...FREQUENT DEADLY LIGHTNING STRIKES AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 3:58 PM EDT | Areal Flood Advisory | TBW | Sarasota | 62 min |
| Jul 21, 5:28 PM EDT | Special Weather Statement | TBW | Hillsborough | 62 min |
| Jul 21, 6:39 PM EDT | Areal Flood Advisory | TBW | Polk | 96 min |
| Jul 21, 6:48 PM EDT | Special Weather Statement | TBW | Polk | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.